safety medical

Klonopin (Clonazepam) Overdose

Klonopin (clonazepam) is a medication used to treat insomnia and anxiety. It belongs to the benzodiazepine class of drugs and is very similar to other benzodiazepines such as Valium or Xanax. In addition to treating anxiety and insomnia Klonopin has been found to have anticonvulsant properties making it effective in treating and preventing seizures in epileptic patients. Due to its ability to produce euphoria in some users Klonopin is often abused. Abuse or accidentally taking too much Klonopin will result in an overdose. A Klonopin overdose is extremely dangerous and may result in respiratory depression leading to a coma and in rare cases death.

Klonopin (clonazepam) overdose amount

There is no set amount of Klonopin that will lead to an overdose as it depends on many factors including the weight of the individual taking it, contents of the stomach, and the individuals body chemistry. The best way to avoid an overdose is to understand that under no circumstances should you take more Klonopin then told to by your doctor. This being said some symptoms of an overdose will become apparent in certain individuals at doses as low as 5mg. Doses of 5mg of Klonopin are not high enough for there to be any risk of serious side effects. Most likely if you take 5mg of Klonopin you will have difficulty staying awake. The LD50 for humans of Klonopin is incredibly high. This means it is almost impossible to take enough Klonopin for it to kill you from toxicity. The risk of overdosing on Klonopin is mainly from its effect of inducing respiratory depression. This risk is even more pronounced when Klonopin is mixed with other downer medications.

Klonopin (clonazepam) overdose symptoms

The most common side effect experienced by those who have overdosed on Klonopin is extreme sedation and difficulty staying awake. This can especially be a problem if the overdose takes place in a public place or away from home as the user may pass out in an unfamiliar location or fall down and sustain injuries. Also accompanying the sedation of a Klonopin overdose is mental confusion. The mental confusion induced by a Klonopin overdose can be very frightening to the one experiencing it. Those who overdose on Klonopin often suffer from amnesia not remembering their name or how they got to the location that they are at. This can result in fear and aggression. Overdosing on Klonopin also leads to nausea and vomiting for many users. Loss of motor function is also very commonly experienced during a Klonopin overdose. In rare cases overdosing on Klonopin will lead to a coma and possibly death. The chances of Klonopin resulting in a coma or death are increased if combined with another downer such as alcohol.

Klonopin (clonazepam) overdose treatment

A Klonopin overdose patient is usually monitored very closely to check for respiratory depression. Intravenous fluids are also administered to replenish any amount of fluids lost and to help flush the Klonopin out of the blood stream. Flumazenil is also given to the patient because it competes with Klonopin at the GABA-A receptor site helping to lessen the effects of Klonopin upon the body. The stomach of an overdose victim is also always pumped to remove any Klonopin that has not yet been absorbed by the body.

4.35 / 517 votes (click to rate this article)

Comments

I've taken 7 mg total of colonzapam last night & had a few beers earlier in the night. Should I Be ok?

That wasn't smart. Do not mix alcohol with medication.

How much Zolpidem 10mg Or Disopan-2 Or Myotril 5mg can kill someone ??

I'm prescribed colozapam for anxiety and PTSD, I also take Wellbutrin XL and zoloft for depression.

My question is if I normally taking ,5 mg of colonzepam what would taking 3-6 mg of it what would thisdo to me?

Stay away from KLONOPIN...PERIOD.....As i type this my sister is going through HOLY HELL in the next room....because of KLONOPIN....My Heart Is Breaking Listening To The Moans And Crys For Help From Her,Then Seeing Her Convulse And Seize.....She was prescribed this drug by her doctor for Panic And Stress...Now she is SUFFERING more after the drug..Do a GOOGLE SEARCH on Klonopin and see the SHIT YOUR IN FOR if you choose to go further down the path you are on now.... PLEASE Don't Do It...

First off, Mark you need to chill. You hear all that from your sister GET HER TO A HOSPITAL! But yeah, post about it online, that will really help.

People are dumb.

Klonopin helps some and doesn't help others. I had very few side effects from this drug, except for sleeping more.

If you want to know how to over dose on this drug you practically can't. It will seriously F up your liver and you might go into coma and someone will have to wipe your butt for the rest of your life, but kill you? No. Look it up, there are very few deaths from Klonopin.

The statistics from people overdosing (and succeeding) on pills is very low. Somewhere in the neighborhood of 16%. If you just start shoving a bunch of pills down your body will throw them up. You will suffer severe stomach craps and seizures. You will feel like you want to die, but you can't because pills don't work.

I hope Mark got his sister to a hospital or a doctor. Or maybe he posted about it on Facebook and Twitter first.

Stupid should burn.

Leave a Reply

Submit comment